Oregon, 2006Wildfire in Oregon, July 24 to 31, 2006
July 24 to 31, 2006 · NWS PDT · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 24, 1:45 AM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 24, 1:45 AM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
245 AM PDT MON JUL 24 2006
CORRECTED POINT TEMPERATURES FOR ELN
.SHORT TERM...TODAY THROUGH TUESDAY...UPPER RIDGE TO CONTINUE SLOWLY
FLATTENING THROUGH TUESDAY. AS A RESULT DAYTIME HIGH TEMPS SHOULD
BEGIN TO COOL AS HEIGHTS DECREASE AND WEST FLOW INCREASES. STILL A
NUMBER OF ZONES WILL HAVE AFTERNOON TEMPS AVERAGING ABOVE 100
DEGREES AND WILL CONTINUE CURRENT HEAT ADVISORIES. THUNDERSTORM
ACTIVITY HAS DIED OFF EARLY THIS MORNING...BUT A WEAK UPPER WAVE
CONTINUES TO MOVE EAST-NORTHEAST ACROSS SOUTH-CENTRAL OREGON. AS
SUCH COULD SEE AN ISOLATED STORM AROUND DAYBREAK...ESPECIALLY IN
CROOK OR GRANT COUNTIES IN CENTRAL OREGON. OTHERWISE HEATING WILL
DESTABILIZE THE ATMOSPHERE THIS AFTERNOON AND AGAIN TUESDAY
AFTERNOON. THE DRIER WEST FLOW WILL LIMIT MOISTURE AVAILABILITY FOR
THUNDERSTORM DEVELOPMENT. ENOUGH MOISTURE LOOKS TO BE AVAILABLE FOR
ISOLATED THUNDERSTORMS OVER PORTIONS OF CENTRAL OREGON TODAY AND
TUESDAY...AND THE NORTHEAST OREGON MOUNTAINS ON TUESDAY. 90
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MODELS IN GOOD AGREEMENT
WITH SHOWING A WESTERLY FLOW OVER THE REGION ON WEDNESDAY. THIS WILL
PREVENT MONSOONAL MOISTURE FROM MOVING NORTH INTO THE AREA AND THUS
CONDITIONS WILL BE MORE STABLE AND DRY. THE FLOW WILL REMAIN FROM
THE WEST THROUGH THE WEEK WITH TEMPERATURES STAYING RELATIVELY
STEADY EACH DAY. A TROUGH OF LOW PRESSURE WILL THEN APPROACH THE
PACIFIC NORTHWEST ON FRIDAY AND START TO TURN THE FLOW MORE
SOUTHWESTERLY. A DRY COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY
AND FRIDAY NIGHT...WHICH WILL BRING BREEZY WINDS AND COOL
TEMPERATURES A FEW DEGREES ON SATURDAY. DK
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE FOR ALL TAF SITES AND ALONG
ALL TWEB ROUTES FOR THE NEXT 24 HOURS. ISOLATED THUNDERSTORMS MAY
DEVELOP ALONG THE SOUTHERN PORTION OF TWB366 (SOUTH OF KRDM) THIS
AFTERNOON. DK
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 103 67 99 64 / 10 10 10 10
ALW 105 71 101 68 / 10 10 10 10
PSC 107 66 104 62 / 0 0 0 0
YKM 104 63 99 60 / 0 0 0 0
HRI 105 66 102 62 / 0 0 10 0
ELN 99 66 94 63 / 0 0 0 0
RDM 100 59 96 56 / 10 10 0 0
LGD 100 60 97 58 / 10 10 20 20
5J0 102 61 99 58 / 20 20 20 20
DLS 100 70 96 66 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HEAT ADVISORY UNTIL 8 PM PDT THIS EVENING FOR ORZ044-ORZ049-
ORZ501-ORZ504-ORZ505.
WA...HEAT ADVISORY UNTIL 8 PM PDT THIS EVENING FOR WAZ027-WAZ029.
HEAT ADVISORY UNTIL 8 PM PDT TUESDAY FOR WAZ028.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/84/84Hazardous weather outlook, Jul 24, 4:03 AM PST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
503 AM PDT MON JUL 24 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-251130-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
503 AM PDT MON JUL 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
EXCESSIVE HEAT
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, FOOTHILLS OF THE BLUE MOUNTAINS
OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES,
JOHN DAY BASIN
THUNDERSTORMS
CENTRAL OREGON, OCHOCO-JOHN DAY HIGHLANDS
HIGH PRESSURE WILL CONTINUE TODAY WITH HOT TEMPERATURES EXPECTED
ACROSS THE REGION. LOCATIONS BELOW 3000 FEET WILL SEE TEMPERATURES
FROM 100 TO NEAR 110 DEGREES...WHILE MOUNTAIN LOCATIONS WILL SEE
TEMPERATURES IN THE UPPER 80S AND 90S. A HEAT ADVISORY REMAINS IN
EFFECT FOR MANY LOCATIONS IN NORTHEAST OREGON AND SOUTHEAST
WASHINGTON. FOR THE LATEST DETAILS...PLEASE REFER TO PRODUCT
PDXNPWPDT (WWUS76 KPDT).
MOISTURE WILL LINGER OVER PORTIONS OF CENTRAL OREGON TODAY. AS A
RESULT...INSTABILITY FROM THE DAYTIME HEATING WILL CAUSE THE
DEVELOPMENT OF ISOLATED THUNDERSTORMS...MAINLY DURING THE AFTERNOON
AND EVENING HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
EXCESSIVE HEAT TUESDAY
LOWER COLUMBIA BASIN OF WASHINGTON
THUNDERSTORMS TUESDAY
NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
GRADUAL COOLING WILL BEGIN TUESDAY AS MARINE AIR BEGINS TO PUSH EAST
OF THE CASCADES. THE LOWER COLUMBIA BASIN OF WASHINGTON WILL GET
SOME OF THIS AIR...BUT WILL NOT COOL ENOUGH TUESDAY TO GET OUT OF
THE 100 PLUS DEGREE RANGE. THUS THE HEAT ADVISORY WILL CONTINUE
THROUGH TUESDAY EVENING FOR THAT AREA. FOR FURTHER DETAILS...PLEASE
REFER TO PRODUCT PDXNPWPDT (WWUS76 KPDT).
ISOLATED THUNDERSTORMS MAY AGAIN DEVELOP OVER PORTIONS OF THE REGION
DUE TO LINGERING MOISTURE AND HEATING INDUCED INSTABILITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Wildfire, Ochoco-John Day Highlands
- When
- July 24, 5:15 AM PST to July 31, 11:59 PM PST
- Where
- Ochoco-John Day Highlands forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 44.381, -120.359 (the zone’s center; the record gives no point)
The Maxwell Fire was lightning caused and burned 6 miles south of Mitchell. It continued into August.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Wisconsin, July 24, 20061 death · 1.75 in hail · 20 events
- Rip Current in North Carolina, July 24, 20061 death · 1 event
- Rip Current in Florida, July 24, 20061 death · 1 event
- Hail and Damaging Winds in Minnesota, July 24, 2006$1.0 million · 1.75 in hail · 15 events
- Flash Flood and Hail in Wisconsin, July 24, 2006$250,000 · 2 in hail · 16 events
- Hail and Damaging Winds in South Dakota, July 24, 2006$30,000 · 1 in hail · 7 events
- Hail and Damaging Winds in South Dakota, July 24, 2006$25,000 · 1 in hail · 5 events
- Hail and Damaging Wind in Wisconsin, July 24, 2006$18,000 · 1.75 in hail · 6 events
- Dust Devil in Alabama, July 24, 2006$20,000 · 1 event
- Lightning Strike in North Dakota, July 24, 2006$15,000 · 1 event
- Damaging Winds and Lightning Strike in Wisconsin, July 24, 2006$12,000 · 56 kt wind · 3 events
- Damaging Winds and Heavy Rain in Montana, July 24, 200663 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526294.